# SDR HAEA201000214

- Difficulty date: April 10, 2010
- Submitted: April 12, 2010
- Operation: Air carrier
- Aircraft: N330TW
- Make and model: Lear 24E
- Aircraft serial: 24330
- Aircraft time: 13,926 hours, 12,443 cycles
- System (JASC): 5520 · Elevator Structure
- Part: Capstan
- Part number: 9928902
- Part serial: 017604AA
- Condition: Contaminated
- Location: Elevator
- Part time: 13,926 hours, 12,443 cycles
- Stage of operation: LD
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

ON FINAL AT 100' AGL PILOT REPORTS ELEVATOR CONTROL JAMMED. AT 25' AGL THE CREW REPORTED A LOUD POP AND THE ELEVATOR FUNCTION RETURNED TO NORMAL.  UPON INVESTIGATING REPORT OF A LOCKED ELEVATOR CONTROL SYSTEM, MX INSPECTED THE ENTIRE ELEVATOR CONTROL SYSTEM.  DURING CAPSTAN CHECK DISCOVERED THAT ELEVATOR CAPSTAN WAS FULL OF WATER.  SUSPECT THE WATER FROZE AT ALTITUDE LOCKING THE ELEVATOR CONTROL SYSTEM.  MX ALSO REPORTS THAT THERE IS NO DRAIN HOLE ON THIS CAPSTAN TO EVACUATE ANY CONDENSATION OR WATER ACCUMULATION FROM INSIDE CAPSTAN.  MX R & R CAPSTAN & PERFORMED RIGGING/TEST PROCEDURES PER THE LEAR 24E MM.  FINDINGS COMMUNICATED TO MANUFACTURER TECHNICAL SUPPORT.
